ePrints@IIScePrints@IISc Home | About | Browse | Latest Additions | Advanced Search | Contact | Help

Periodic minimal surfaces of cubic symmetry

Eric A, Lord and Alan L, Mackay (2003) Periodic minimal surfaces of cubic symmetry. In: Current Science, 85 (3). pp. 346-362.

[img]
Preview
PDF
Periodic.pdf

Download (1383Kb)

Abstract

A survey of cubic minimal surfaces is presented, based on the concept of fundamental surface patches and their relation to the asymmetric units of the space groups. The software Surface Evolver has been used to test for stability and to produce graphic displays. Particular emphasis is given to those surfaces that can be generated by a finite piece bounded by straight lines. Some new varieties have been found and a systematic nomenclature is introduced, which provides a symbol (a 'gene') for each triply-periodic minimal surface that specifies the surface unambiguously.

Item Type: Journal Article
Additional Information: Copyright of this article belongs to Indian Academy of Sciences.
Department/Centre: Division of Mechanical Sciences > Materials Engineering (formerly Metallurgy)
Date Deposited: 24 Apr 2007
Last Modified: 19 Sep 2010 04:37
URI: http://eprints.iisc.ernet.in/id/eprint/10679

Actions (login required)

View Item View Item